Although it’s tempting to give your dog a treat, Tylenol is not safe for dogs. Veterinarian and pet health advocate Dr. Aliya McCullough says the common household remedy can be fatal to your pup. Tylenol contains acetaminophen, which can be very toxic to a dog’s system and lead to life-threatening illnesses.
If you think your dog might have accidentally ingested a medicine, stop giving it to them right away. Dogs chew on all sorts of things, including medicine containers, so it’s easy for them to ingest Tylenol. Even if your dog isn’t showing signs of poisoning, he or she might have accidentally swallowed the medicine. Because your dog is curious, don’t leave Tylenol or any other over-the-counter medicine on the counter.
If your dog suffers from a fever or is in pain, don’t give him or her Tylenol without consulting with your veterinarian. There are safer alternatives that can alleviate your dog’s discomfort and are less toxic. Although Tylenol is widely available and used in the United States, it should not be given to your dog unless it’s been recommended by your veterinarian.
Always consult your veterinarian if you’re not sure of your dog’s symptoms. If your dog is moping or mumbling, it’s scary. And while it’s natural for you to want to give your dog something to ease his pain, you should be very careful to make sure the medication is safe and effective. So, what should you do? When your dog begins moping and mumbling, do you give it Tylenol?